Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this freeze warning at Nov 27, 2011, 5:37 PM CST for 21 counties in Texas; 4 parishes in Louisiana; Lafayette County, Miller County, Arkansas. It took effect at Nov 28, 2011, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2011, 5:37 PM CST (23:37 UTC)
- In effect from
- Nov 28, 2011, 2:00 AM CST
- Expired
- Nov 28, 2011, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
All 27 counties
Lafayette County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Sabine Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 59 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 114 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882 WWUS74 KSHV 272337 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 537 PM CST SUN NOV 27 2011 ...FREEZE WARNING WILL BE IN EFFECT FROM 2 AM UNTIL 8 AM... .AS SKIES BECOME CLEAR...AFTERNOON TEMPERATURES IN THE 40S ACROSS NORTHEAST TEXAS...AND EXTREME PORTIONS OF NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS...WILL FALL RAPIDLY. OVERNIGHT LOWS WILL FALL TO THE UPPER 20S TO LOWER 30S ACROSS MOST OF THE AREA. THIS WILL BE THE FIRST SEASONAL OCCURRENCE OF FREEZING TEMPERATURES ACROSS THIS REGION. TXZ096-108>111-124-125-136-137-149-150-152-280745- /O.CAN.KSHV.LW.Y.0047.000000T0000Z-111128T0000Z/ /O.NEW.KSHV.FZ.W.0004.111128T0800Z-111128T1400Z/ RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG- CHEROKEE-RUSK-NACOGDOCHES- INCLUDING THE CITIES OF...CLARKSVILLE...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...QUITMAN...GILMER...TYLER...LONGVIEW... RUSK...HENDERSON...NACOGDOCHES 537 PM CST SUN NOV 27 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST MONDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST MONDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELED. * EVENT...OVERNIGHT TEMPERATURES WILL FALL TO THE UPPER 20S TO LOWER 30S. * TIMING...TEMPERATURES MAY REACH THE FREEZING MARK AS EARLY AS 2 AM TONIGHT...AND MAY CONTINUE AS LATE AS 8 AM MONDAY MORNING. * IMPACT...FREEZING TEMPERATURES WILL AFFECT TENDER PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OKZ077-280045- /O.CAN.KSHV.LW.Y.0047.000000T0000Z-111128T0000Z/ MCCURTAIN- INCLUDING THE CITY OF...IDABEL 537 PM CST SUN NOV 27 2011 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE LAKE WIND ADVISORY. LATE AFTERNOON WINDS ACROSS THE AREA HAVE DIMINISHED TO AROUND 10 TO 15 MPH. $$ ARZ070-071-LAZ001-002-010-017-TXZ097-112-126-138-151-153-165>167- 280745- /O.NEW.KSHV.FZ.W.0004.111128T0800Z-111128T1400Z/ MILLER-LAFAYETTE-CADDO-BOSSIER-DE SOTO-SABINE LA-BOWIE-CASS- MARION-HARRISON-PANOLA-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...TEXARKANA...LEWISVILLE...SHREVEPORT... BOSSIER CITY...MANSFIELD...MANY...ATLANTA...JEFFERSON... MARSHALL...CARTHAGE...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL 537 PM CST SUN NOV 27 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST MONDAY. * EVENT...OVERNIGHT TEMPERATURES WILL FALL TO THE UPPER 20S TO LOWER 30S. * TIMING...TEMPERATURES MAY REACH THE FREEZING MARK AS EARLY AS 2 AM TONIGHT...AND MAY CONTINUE AS LATE AS 8 AM MONDAY MORNING. * IMPACT...FREEZING TEMPERATURES WILL AFFECT TENDER PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VII
2 follow-up statements
438 WWUS74 KSHV 280340 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 940 PM CST SUN NOV 27 2011 ...FREEZE WARNING WILL BE IN EFFECT FROM 2 AM UNTIL 8 AM... CLEAR SKIES OVERNIGHT WILL ALLOW TEMPERATURES TO CONTINUE TO DROP. ACROSS NORTHEAST TEXAS. PORTIONS OF EXTREME NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS WILL SEE CLOUDY SKIES...WITH SKIES LIKELY CLEARING OUT DURING THE NEXT FEW HOURS. OVERNIGHT LOWS WILL FALL TO THE UPPER 20S WHERE SKIES ARE NOW CLEAR...TO LOWER 30S WHERE SKIES HAVE YET TO CLEAR. THIS WILL BE THE FIRST SEASONAL OCCURRENCE OF FREEZING TEMPERATURES ACROSS THIS REGION. ARZ070-071-LAZ001-002-010-017-TXZ096-097-108>112-124>126-136>138- 149>153-165>167-281145- /O.CON.KSHV.FZ.W.0004.111128T0800Z-111128T1400Z/ MILLER-LAFAYETTE-CADDO-BOSSIER-DE SOTO-SABINE LA-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...TEXARKANA...LEWISVILLE...SHREVEPORT... BOSSIER CITY...MANSFIELD...MANY...CLARKSVILLE...MT VERNON... MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN... GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK... HENDERSON...CARTHAGE...NACOGDOCHES...CENTER...LUFKIN... SAN AUGUSTINE...HEMPHILL 940 PM CST SUN NOV 27 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST MONDAY. * EVENT...OVERNIGHT TEMPERATURES WILL FALL TO THE UPPER 20S TO LOWER 30S. * TIMING...TEMPERATURES MAY REACH THE FREEZING MARK AS EARLY AS 2 AM TONIGHT...AND MAY CONTINUE AS LATE AS 8 AM MONDAY MORNING. * IMPACT...FREEZING TEMPERATURES WILL AFFECT TENDER PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VII
377 WWUS74 KSHV 280945 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 345 AM CST MON NOV 28 2011 ...A FREEZE WARNING IS IN EFFECT FOR EAST TEXAS AND PORTIONS OF SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA UNTIL 8 AM... CLEARING SKIES EARLY THIS MORNING WILL ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING ACROSS PORTIONS OF THE FOUR STATE REGION. MORNING LOWS WILL FALL INTO THE UPPER 20S ACROSS SOUTHWEST ARKANSAS AND EAST TEXAS WHERE SKIES ARE ALREADY CLEAR. FARTHER EAST...CLEARING SKIES WILL ARRIVE LATER SO TEMPERATURES ARE ONLY EXPECTED TO FALL INTO THE LOWER 30S. THIS WILL BE THE FIRST SEASONAL OCCURRENCE OF FREEZING TEMPERATURES ACROSS THIS REGION. ARZ070-071-LAZ001-002-010-017-TXZ096-097-108>112-124>126-136>138- 149>153-165>167-281400- /O.CON.KSHV.FZ.W.0004.000000T0000Z-111128T1400Z/ MILLER-LAFAYETTE-CADDO-BOSSIER-DE SOTO-SABINE LA-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...TEXARKANA...LEWISVILLE...SHREVEPORT... BOSSIER CITY...MANSFIELD...MANY...CLARKSVILLE...MT VERNON... MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN... GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK... HENDERSON...CARTHAGE...NACOGDOCHES...CENTER...LUFKIN... SAN AUGUSTINE...HEMPHILL 345 AM CST MON NOV 28 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * EVENT...OVERNIGHT TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S. * TIMING...TEMPERATURES ARE EXPECTED TO REMAIN BELOW FREEZING THROUGH 8 AM THIS MORNING. * IMPACT...FREEZING TEMPERATURES WILL AFFECT TENDER PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 09
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Nov 27, 4:06 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Nov 27, 4:06 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 PM CST SUN NOV 27 2011
.DISCUSSION...
CLOUDS SLOWLY MOVING EASTWARD AND EXPECTING A CHILLY NIGHT WITH A
FREEZE WARNING OUT FOR ALL WESTERN COUNTIES...PORTIONS OF NW LA
AND TOLEDO BEND COUNTRY. WINDS ARE SUBSIDING AND HAVE LET THE LAKE
WIND ADVISORY GO WITH THIS PRODUCT PACKAGE ISSUANCE. SKIES ARE
CLEARING AND DEW POINTS FALLING AND WILL MAKE FOR A FINE LINE
NORTH AND SOUTH ACROSS THE CWA FOR DAY BREAK READINGS. THE FREEZE
WARNING WILL BEGIN AT 2 AM AND END AT 8 AM.
SOME AREAS OVER THE NORTHERN TIER AND ALSO MANY CO/PA ALONG THE
AR/LA LINE HAVE ALSO SEEN 32 ALREADY THIS FALL. THE EVENING UPDATE
MAY SHIFT THE FREEZE WARNING EASTWARD...BUT FOR NOW DEW POINTS IN
THE 20S AND CLEAR SKIES ARE TELLING FOR THOSE CURRENTLY POSTED.
OUR SURFACE WINDS WILL KEEP UP FOR SEVERAL MORE HOURS...BUT AFTER
MIDNIGHT SHOULD DROP BELOW 8 MPH AND THEN THE FALL TOWARD FREEZING.
LOOK FOR REINFORCING LOW LEVEL NW FLOW INTO TUESDAY WHICH WILL
KEEP THE DAYS AND NIGHTS CHILLY...BELOW AVERAGE FOR A NICE HOLIDAY
FEEL FOR MUCH OF WEEK. OUR NEXT RAIN EVENT STILL LOOKS LIKE NEXT
WEEKEND AS THE MODELS STILL BICKER OVER THE PLACEMENT OF A CUT LOW
DRIFTING IN OVER THE SW U.S. LATE THIS WEEK WHICH SHOULD END UP
BRINGING ANOTHER GOOD PERIOD OF RAINFALL TO OUR AREA AS WE KICK OFF
WITH A GOOD START TO THE DECEMBER TOTAL. THIS MONTH IS THE FIRST
AVERAGE RAINFALL SINCE THIS SAME TIME LAST YEAR.
MAV/MEX REASONABLE FOR MOST AND BLENDED INTO GOING FORECAST. /24/
&&
.AVIATION...
WRAP AROUND MOISTURE IN WAKE OF A DEPARTING COLD FRONT AND SURFACE
LOW PRESSURE SYSTEM WILL HELP MAINTAIN CEILINGS ACROSS SOUTHWEST
ARKANSAS INTO NORTH LOUISIANA INTO THE EVENING HOURS. CLOUD BASES
GENERALLY BETWEEN 3 AND 5 KFT...BUT POCKETS OF MVFR AND IFR MAY
OCCUR OVER NORTH CENTRAL LOUISIANA WITH PATCHY LIGHT DRIZZLE.
THE CEILINGS WILL START TO MOVE SLOWLY EASTWARD THIS EVENING...BUT
WILL NOT CLEAR THE KELD AND KMLU TERMINALS UNTIL AFTER 06Z. THE
REMAINDER OF THE FOUR STATE REGION...ACROSS EAST TEXAS INTO
SOUTHEAST OKLAHOMA...WILL BE MOSTLY CLEAR. A TIGHT PRESSURE GRADIENT
ACROSS THE REGION WILL PROVIDE NORTHWEST SURFACE WIND BETWEEN 10 AND
16 KNOTS WITH GUSTS TO 20 KNOTS...BUT WILL DIMINISH AFTER 00Z TO 10
KTS OR LESS. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 31 52 30 59 32 / 10 10 0 10 10
MLU 36 48 31 58 31 / 20 20 0 10 10
DEQ 27 51 25 57 24 / 10 10 0 10 10
TXK 30 49 29 55 29 / 10 10 0 10 10
ELD 33 49 28 58 28 / 20 20 0 10 10
TYR 28 54 32 59 32 / 10 10 0 10 10
GGG 29 52 29 59 30 / 10 10 0 10 10
LFK 30 54 31 60 32 / 10 10 0 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FREEZE WARNING FROM 2 AM TO 8 AM CST MONDAY FOR THE FOLLOWING
ZONES: ARZ059-070-071.
LA...FREEZE WARNING FROM 2 AM TO 8 AM CST MONDAY FOR THE FOLLOWING
ZONES: LAZ001-002-010-017.
OK...NONE.
TX...FREEZE WARNING FROM 2 AM TO 8 AM CST MONDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
24/14Hazardous weather outlook, Nov 27, 4:25 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 425 PM CST SUN NOV 27 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-282230- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 425 PM CST SUN NOV 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 3:45 AM CST | Lake Wind Advisory | SHV | Camp, Cherokee, Franklin, Gregg, Morris, Nacogdoches and 6 more | 14 hr |
Nearby
Freeze Warnings in Texas, 2011Freeze Warnings in Louisiana, 2011Freeze Warnings in Arkansas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.